MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENACURE EVLT; POWEERED LASER SURGICAL INSTRUMENT

ANGIODYNAMICS, INC. VENACURE EVLT; POWEERED LASER SURGICAL INSTRUMENT
Model Number 11403001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a nevertouch 45cm kit w/gripper and rfid t.The fiber was being used in an ablation case, when it fractured and burned a hole through the sterile drapes on the field.All safety measures had been followed prior to this.No part of the fiber was inside of the patient at the time.
 
Event or Problem Description
Event description correction: an fda medsun program report was received via email which reported that an end-user facility experienced an issue with a "nevertouch 45cm kit w/gripper and rfid t' device.During a patient's right accessory saphenous vein endovenous laser ablation (evla) procedure, the fiber fractured inside of the patient.The device fragment was removed via a cut-down/snare procedure.Additionally, it was reported that the fractured fiber burned a hole through the sterile drapes on the sterile field after it had been removed from the patient.The end-user reported that all safety measures were being following per protocol prior to the reported issue.
 
Additional Manufacturer Narrative
Correction: b5 describe event or problem - updated to report the fiber fractured while inside the patient.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint of the fiber was fractured/detached is confirmed.A review of the returned fiber sample showed a fracture/detachment 124.2cm from the distal end of the fiber.It was confirmed that the fiber had been fired, as per the event description.The od of the fiber shaft was confirmed to meet device dimensional specification.The root cause of the fiber fracture and detachment could not be definitively determined, however, handling damage during use is potential contributing factor.When the fiber core is fractured it allows laser energy to escape at that point which can melt the buffer layer and result in fiber detachment.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.During the manufacturing process, each fiber receives two 100% inspections to ensure that they are programed properly.Labeling review: the directions for use (dfu), which is supplied to the end user with this catalog number, states: "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm.Clinical safety and effectiveness data is not available for other fiber tip designs and diameters.Prior to and during use, avoid bending the introducer sheath and dilator as this can cause kinks and damage".The user manual (man/31/0075), which is supplied to the end user with this unit, states "before using a fiber, check it carefully for any signs of damage during storage or transit.Protective caps should be in place over sma connectors.Do not use if there is any sign of damage." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE EVLT
Common Device Name
POWEERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key22942935
Report Number1319211-2025-00036
Device Sequence Number9878376
Product Code GEX
UDI-Device IdentifierH787114030010
UDI-PublicH787114030010
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11403001
Device Lot Number5841563
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by ManufacturerNot provided
02/18/2026
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/17/2025
02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight93 KG